Use Of Several Types Of Drugs Simultaneously?
Good night. I take phenitoin, depacote, and folic acid every day. So, if I take an allergy medication (chlorpheniramine maleate), can I take it together with the medicine that I consume every day?
Good evening, thanks for asking at HealthReplies.com. When drugs are used together, there is indeed the potential for chemical interactions between these drugs, which make the daintaranya mutually reinforcing, mutually weakening, or even appear as poison to the body. Therefore your decision to ask is very appropriate.
Regarding these drugs, the use of chlorpheniramine maleate / CTM can provide interactions with moderate levels of phenytoin and the content of valproic acid in the second drug. This results in increased potential for side effects such as dizziness, drowsiness, feeling of floating, and difficulty concentrating for a while. Besides CTM can also improve the performance of phenytoin, so it might be dangerous if unattended.
So in your case, our advice is that you should first consult your current condition with the neurologist who treated you for this, and let your doctor determine whether the drug should still be consumed or not. If you really get the CTM drug from him, it means he has indeed weighed the potential benefits of greater than the potential side effects and thus, it is safe for you to consume. So, hopefully answering your question.